Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Child s hands shake. Earlier had pneumonia. Taken Albuterol. Hair thinning. Need for concern?

My daughter's hands shake. I have noticed this in the morning and when she is concentrating or writing. She is 10 years old. I noticed it a couple of months ago during treatment for pneumonia. We thought the albuterol and/or pulmicort were to blame, however, she has been off of those for two months. She also had excessive hair thinning which again, we thought was a side effect of the medicine. That has slowed down significantly but is still occuring. Do we need to be concerned or is that common following use of these medications?
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  149
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thanks for your query.

Albuterol (but not pulmicort) or certain compounds found in common cough syrups (so called decongestants) can cause tremors ,shakiness,lack of sleep & nervousness etc.

Now since she is off any medications & if still has shakiness of hands , please get a throid function test done so that overactive thyroid disease can be ruled out.

If thyroid function tests are normal you just need to relax & give her a balanced nutritious diet.

Hope I answered your query.

Would be happy to reply if you have any further query/doubts.

Best regards.
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor